Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 48, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 18, 2006, 6:19 PM EDT for Franklin County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 6:19 PM EDT (22:19 UTC)
- Expired
- Jul 18, 2006, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Franklin County, PA
The radar
The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 182220 FFWCTP PAC055-190115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 619 PM EDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 915 PM EDT * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN TOTALS IN EXCE3SS OF 3 INCHES FROM THUNDERSTORMS OVER CENTRAL AND WESTERN FRANKLIN COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAMBERSBURG...FAYETTEVILLE...FORT LOUDON...MARION AND ST. THOMAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN AUTOMOBILE. TURN AROUND DONT DROWN PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3995 7791 3985 7792 3979 7756 3993 7754 $$ FORECASTER:LA CORTE
1 follow-up statement
000 WGUS71 KCTP 182222 FFSCTP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 621 PM EDT TUE JUL 18 2006 PAC055-190115- FRANKLIN PA- 621 PM EDT TUE JUL 18 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR FRANKLIN COUNTY... AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL TOTALS IN EXCESS OF 3 INCHES FROM THUNDERSTORMS OVER CENTRAL AND WESTERN FRANKLIN COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAMBERSBURG...FAYETTEVILLE...FORT LOUDON...MARION...MONT ALTO AND ST. THOMAS. LAT...LON 3995 7791 3985 7792 3979 7756 3993 7754 $$ FORECASTER:LA CORTE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:41 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 18, 2:41 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 241 PM EDT TUE JUL 18 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... MID LEVEL TEMPS SOOOO WARM THAT THE HUGE CONVECTIVE POTENTIAL IS JUST NOT REALIZED ATTM. WILL CONTINUE TO WAIT FOR SOME CONVECTION TO POP. WILL THEREFORE KEEP THE 30 POPS IN THE SRN HALF OF THE AREA...WITH NOTHING TO THE NORTH THIS EVENING...THEN DROP TO 20 PCT AFT 05Z IN THE SOUTH. MINS WILL FOLLOW MAV/FWC/MET BLEND. WILL HOLD ONTO AN IDEA OF WDLY SCT CONVECTION WED WITH A 20 POP IN THE SRN HALF. AM NOT CONFIDENT ENUF TO EITHER INCREASE OR DECREASE POPS AT THIS POINT...SINCE WE STILL GET WARM TOMORROW /80S AREAWIDE/ AND THE TEMPS ALOFT ARE SLIGHTLY COOLER. HILLTOPS COULD POP AN ISOLATED TSTORM. WILL HOLD WITH CONTINUITY AND LEAVE WED NIGHT DRY AT THIS POINT. JUST GO P/C AND MINS IN THE UPR 50S TO MID 60S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... NOT A LOT OF CHANGE FROM YESTERDAY. KEPT CHC POPS FOR THU...DID EDGE UP FOR THU NIGHT AND FRIDAY...AS NEXT FRONT COMES IN. KEPT POPS IN FOR THU...AS SPC HAS SLIGHT RISK FOR DAY 3...WARM ADVECTION SETS IN...COLD FRONT NEARS LATE IN THE DAY FROM THE NW. AT THE SAME TIME...REMAINS OF OLD FRONT AND TROPICAL SYSTEM NOT THAT FAR OFF TO THE SE...THUS COULD BE SOMETHING PERSISTING EASTERN AREAS ON THU. MREFS YESTERDAY WERE HINTING AT PCPN WOULD LINGER ACROSS SE PART OF CWA TONIGHT...WED...INTO AT LEAST EARLY THU. KEPT CHC POPS IN S PA FOR SAT AM. KEPT CHC POPS IN FOR SUNDAY AND MONDAY. DID ADD SLIGHT CHC IN FOR SAT NIGHT. ALSO PUT CHC IN FOR TUE. WANTED TO KEEP FCST PACKAGE AS CONSISTANT AS POSSIBLE. A LOT OF DAY TO DAY...MODEL TO MODEL VARIATION. OVERALL...LOOKING AT MEAN TROUGH SETTING UP ACROSS THE EASTERN STATES EARLY NEXT WEEK. ESTIMATED VIL OF THE DAY WOULD BE IN THE UPPER 50S TO MID 60S. && .AVIATION... WE CONTINUE TO WAIT ON CONVECTION TO FIRE...BUT CAP IS STRONG. SO...WILL CONTINUE JUST MENTION VCTS IN MOST TAFS UNTIL WE ARE SURE THINGS WON/T GO. OTHERWISE..AFTER THIS EVENING...THE SKIES WILL START TO CLEAR OUT AND DEWPOINTS ARE DROPPING ALREADY AT BFD AND UNV. WILL AGAIN MENTION SOME MVFR FOG FOR MOST LOCATIONS OVERNIGHT. WINDS GENERALLY NWRLY ALREADY AND THESE WILL JUST GET LIGHTER THRU THE EVENING/NIGHT TO ALMOST CALM AFT 06Z. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FOR PAZ057-059-063>066 UNTIL 6 PM TUESDAY. SEVERE THUNDERSTORM WATCH 612 FOR PAZ012-018>019-026>028- PA036-041>042-045>046-049>053-056>059-063>066 UNTIL 8 PM TUESDAY. && SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...DANGELO
Hazardous weather outlook, Jul 18, 5:49 AM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 549 AM EDT TUE JUL 18 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-191000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 549 AM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 1 PM TO 6 PM EDT FOR THE LOWER SUSQUEHANNA VALLEY...WHERE THE COMBINATION OF TEMPERATURES IN THE MID 90S WITH DEWPOINTS IN THE LOWER 70S WILL PRODUCE A HEAT INDEX BETWEEN 100 AND 104 DEGREES. A COLD FRONT OVER THE LOWER GREAT LAKES THIS MORNING WILL MOVE SOUTHEAST AND INTERACT WITH THE HOT AND HUMID AIRMASS TO PRODUCE SCATTERED STRONG TO SEVERE THUNDERSTORMS. LOCALIZED DAMAGING WIND GUSTS AROUND 60 MPH AND LARGE HAIL ARE POSSIBLE. IN ADDITION FREQUENT...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL OF ONE INCH IN LESS THAN AN HOUR WILL ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHWEST HALF OF PENNSYLVANIA THURSDAY AFTERNOON AND EVENING...IN ADVANCE OF ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. LAMBERT
In the hours before
Special weather statement, Jul 18, 4:59 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 PM EDT TUE JUL 18 2006 PAZ057>059-065-066-182230- DAUPHIN-LANCASTER-LEBANON-SCHUYLKILL-YORK- 459 PM EDT TUE JUL 18 2006 ...STRONG THUNDERSTORMS MOVING THROUGH LOWER SUSQUEHANNA VALLEY... AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF SCHUYLKILL HAVEN TO 6 MILES SOUTHWEST OF GREENCASTLE...MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR LEBANON AND HARRISBURG AROUND 530 PM...YORK AND LANCASTER BY 630 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS OVER CENTRAL PENNSYLVANIA. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:
Local storm report, Jul 18, 6:17 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
617 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 5 W VALLEY VIEW 40.66N 76.63W
07/18/2006 SCHUYLKILL PA COUNTY OFFICIAL
911 CENTER REPORTED TREE DOWN IN TOWN OF SACRAMENTO,
HUBLEY TOWNSHIP.
0415 PM TSTM WND GST 6 W VALLEY VIEW 40.66N 76.64W
07/18/2006 E60.00 MPH SCHUYLKILL PA COUNTY OFFICIAL
FIRE DEPT. CHIEF REPORTED TO 911 CENTER THAT PENNY SIZED
HAIL AND ESTIMATED WIND GUSTS OF 60 MPH WERE OCCURRING AT
SPRING GLEN.
0415 PM HAIL N CHAMBERSBURG 39.93N 77.66W
07/18/2006 E0.50 INCH FRANKLIN PA TRAINED SPOTTER
0415 PM HAIL MAPLETON 40.39N 77.94W
07/18/2006 E0.88 INCH HUNTINGDON PA TRAINED SPOTTER
SPOTTER REPORTED TO NWS PITTSBURGH WITHOUT A TIME. TIME
WAS DETERMINED BASED ON RADAR.
0415 PM HAIL 6 W VALLEY VIEW 40.66N 76.64W
07/18/2006 E0.75 INCH SCHUYLKILL PA COUNTY OFFICIAL
FIRE DEPT. CHIEF REPORTED PENNY SIZED HAIL AND ESTIMATED
WIND GUSTS OF 60 MPH.
0430 PM TSTM WND DMG 5 E VALLEY VIEW 40.66N 76.43W
07/18/2006 SCHUYLKILL PA COUNTY OFFICIAL
911 CENTER REPORTED TREES AND WIRES DOWN IN HEGINS
TOWNSHIP.
0440 PM HAIL NW CHAMBERSBURG 39.93N 77.66W
07/18/2006 M0.88 INCH FRANKLIN PA NWS EMPLOYEE
NWS EMPLOYEE REPORTED NICKEL SIZED HAIL NEAR TOWN OF
UPPER STRASBURG.
0450 PM HAIL 5 E CODORUS 39.79N 76.73W
07/18/2006 E0.50 INCH YORK PA TRAINED SPOTTER
SPOTTER REPORTED PEA TO MARBLE SIZED HAIL AT DOVER. WIND
GUSTS WERE ESTIMATED AT 25 TO 30 MPH.
0450 PM TSTM WND DMG YORK SPRINGS 40.01N 77.12W
07/18/2006 ADAMS PA TRAINED SPOTTER
TREES AND WIRES DOWN 3 MILES NORTHEAST OF YORK SPRINGS IN
TOWN OF LATIMER. ELECTRIC POWER OFF.
0450 PM HAIL 3 ENE BENDERSVILLE 40.00N 77.20W
07/18/2006 E0.75 INCH ADAMS PA PUBLIC
LARGE HAIL REPORTED AT GARDNERS.
0450 PM HAIL FORT LOUDON 39.94N 77.87W
07/18/2006 M0.88 INCH FRANKLIN PA PUBLIC
REPORT OF 0.88 INCH HAIL.
0450 PM HAIL 3 NE CAMP HILL 40.28N 76.88W
07/18/2006 E0.25 INCH DAUPHIN PA TRAINED SPOTTER
DIME SIZED HAIL IN LOWER SWATARA TOWNSHIP NEAR
MIDDLETOWN.
0450 PM HAIL N GREENCASTLE 39.79N 77.73W
07/18/2006 E1.00 INCH FRANKLIN PA TRAINED SPOTTER
LARGE HAIL. LITTLE WIND.
0450 PM HAIL 2 E AUBURN 40.60N 76.06W
07/18/2006 E1.00 INCH SCHUYLKILL PA PUBLIC
LARGE HAIL NEAR JUNCTION OF RTES 61 AND 895 IN DEER LAKE.
LARGE TREES DOWN IN AREA.
0450 PM TSTM WND DMG MERCERSBURG 39.83N 77.90W
07/18/2006 FRANKLIN PA COUNTY OFFICIAL
911 CENTER REPORTED POWER POLES BLOWN DOWN AND TREES ON
WIRES.
0450 PM HAIL CHAMBERSBURG 39.93N 77.66W
07/18/2006 E0.75 INCH FRANKLIN PA COUNTY OFFICIAL
911 CENTER REPORTED DIME AND PENNY SIZED HAIL AT
CHAMBERSBURG.
0455 PM DENSE FOG GETTYSBURG 39.83N 77.23W
07/18/2006 ADAMS PA TRAINED SPOTTER
TREES AND LIMBS DOWN.
0455 PM HAIL FAYETTEVILLE 39.91N 77.57W
07/18/2006 E0.25 INCH FRANKLIN PA TRAINED SPOTTER
SPOTTER REPORTED DIME SIZED HAIL AND ESTIMATED WIND GUSTS
OF 50 MPH.
0600 PM HAIL 5 E CODORUS 39.79N 76.73W
07/18/2006 E1.00 INCH YORK PA TRAINED SPOTTER
LARGE HAIL AT HANOVER.
0605 PM HAIL 4 NNW SPRY 39.96N 76.73W
07/18/2006 E0.75 INCH YORK PA TRAINED SPOTTER
PENNY SIZED HAIL AT HANOVER.
0605 PM HAIL 4 NNW SPRY 39.96N 76.73W
07/18/2006 E0.88 INCH YORK PA TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED AT DOVER.
&&
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:37 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 53 min |
| Jul 18, 3:39 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 66 min |
| Jul 18, 3:50 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 55 min |
| Jul 18, 4:23 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 59 min |
| Jul 18, 4:25 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 50 min |
| Jul 18, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 76 min |
| Jul 18, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 32 min |
| Jul 18, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 82 min |
| Jul 18, 5:10 PM EDT | Severe Thunderstorm Warning | CTP | York | 2 hr |
| Jul 18, 5:12 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 63 min |
| Jul 18, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 64 min |
| Jul 18, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 53 min |
| Jul 18, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 112 min |
| Jul 18, 6:50 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 55 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.